MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 6MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 6MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a shunt percutaneous transluminal angioplasty (pta) case, a 6mm x 10cm 90 saber pta balloon catheter was unable to be deflated after inflation.The physician repeated inflating and deflating many times and managed to insert it into a sheath somehow.The complaint device was removed.A radial access was used.There was no difficulty removing the complaint balloon from the forming tube.The device prepped normally.The same indeflator was used successfully with the other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.The 99% occluded lesion (not a chronic total occlusion (cto) did not have any calcification.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon could not deflate completely.It seems that it was pulled into the sheath when it was slightly deflated.The procedure was completed by inflating ¿so it ended safely.¿ there was no reported patient injury.4 mp4 procedural videos were received and are pending review.Additional patient and procedural details were requested but were not provided.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Four videos have been received for review.A saber balloon is noted to be having difficulty deflating inside the patient.Videos 1 and 2 show a fluoroscopy image of the balloon inflated inside the patient¿s arm.It is noted that multiple attempts to deflate the balloon with the indeflator are being performed as the attempts are heard in the videos provided.Video 3 shows the balloon being removed from the csi partially inflated.Video 4 shows a staff member attempting to trouble shoot a saber balloon inside a water bath with multiple accessory devices.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: during a shunt percutaneous transluminal angioplasty (pta) case, a 6mm x 10cm 90 saber pta balloon catheter was unable to be deflated after inflation.The physician repeated inflating and deflating many times and managed to insert it into a sheath somehow.The complaint device was removed.A radial access was used.There was no difficulty removing the complaint balloon from the forming tube.The device prepped normally.The same indeflator was used successfully with the other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.The 99% occluded lesion (not a chronic total occlusion (cto) did not have any calcification.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon could not deflate completely.It seems that it was pulled into the sheath when it was slightly deflated.The procedure was completed by inflating ¿so it ended safely.¿ there was no reported patient injury.Additional patient and procedural details were requested but were not provided.Four videos were received for review.A saber balloon is noted to be having difficulty deflating inside the patient.Videos 1 and 2 show a fluoroscopy image of the balloon inflated inside the patient¿s arm.It is noted that multiple attempts to deflate the balloon with the indeflator are being performed as the attempts are heard in the videos provided.Video 3 shows the balloon being removed from the csi partially inflated.Video 4 shows a staff member attempting to trouble shoot a saber balloon inside a water bath with multiple accessory devices.The product was then returned for analysis.One non-sterile saber 6mm x 10cm 90 was received for analysis coiled inside a plastic bag.A non-cordis inflator device was received attached to the unit.Per visual analysis, the balloon appears to have been previously inflated since water residues were observed inside the balloon.Two kinks were observed on the body/shaft of the unit approximately at 48.5cm and 77cm from the strain relief.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.The balloon was inflated successfully at its rated burst pressure (16 atm); however, the balloon took longer than expected to inflate.Then, an attempt was made to deflate the unit.The unit was deflated; nevertheless, the balloon took longer than usual to deflate.The kinked condition observed on the body/shaft of the unit may have affected/reduced the flow of the solution while inflating and deflating the balloon during inflation testing.A product history record (phr) review of lot 82185870 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - unable to¿ was confirmed during analysis of the returned device.However, the exact cause cannot be determined.It is likely procedural factors and handling of the device, along with vessel characteristics; although unknown, contributed to the events reported by the customer.The balloon was inflated successfully during functional analysis; however, due to the kinks that were noted to the shaft of the device the balloon inflated and deflated slower than expected.No additional obstructions were noted to the device; therefore, the kinks found likely contributed to the difficulties reported by the customer.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 6MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
santiago troncoso 808
juarez 32574
MX   32574
7863138372
MDR Report Key12983317
Report Number9616099-2021-05174
Device Sequence Number20298022
Product Code LIT
UDI-Device Identifier20705032068717
UDI-Public(01)20705032068717(17)221231(10)82185870
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number48006010S
Device Lot Number82185870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/09/2021
12/14/2021
01/18/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date12/17/2021
12/20/2021
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown